Missouri, 2005

Hail in Missouri, April 21, 2005

April 21, 2005 · NWS EAX · 8 events in 1 county or zone

8 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 21, 8:50 AM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Apr 21, 8:50 AM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 AM CDT THU APR 21 2005

.DISCUSSION...

ATMOSPHERE PRIMED FOR SEVERE CONVECTION LATER ON THIS AFTERNOON
ACROSS MUCH OF FORECAST AREA. VIGOROUS SHORTWAVE TROUGH CURRENTLY
PROPAGATING INTO WESTERN HIGH PLAINS IS FORECAST TO TRANSLATE SLOWLY
EASTWARD THROUGH THIS EVENING. SURFACE LOW CURRENTLY LOCATED OVER
NORTH CENTRAL KS WITH WARM FRONT EXTENDING EASTWARD ACROSS NORTHERN
MO. THIS BOUNDARY IS BEING RE-ENFORCED BY SMALL MCS OVER NORTH
CENTRAL MO...WHICH ITSELF IS BEING MAINTAINED BY MCV GENERATED FROM
OVERNIGHT CONVECTION FURTHER WEST. THIS BOUNDARY WILL GREATLY
INCREASE TORNADIC POTENTIAL LATER ON THIS AFTERNOON ACROSS NORTHERN
MO. ADDITIONALLY...HEAVY RAINFALL HAS OCCURRED ACROSS THIS AREA OVER
THE PAST COUPLE OF DAYS LEAVING GROUND FAIRLY SATURATED. THUS HAVE
DECIDED TO ISSUE FLASH FLOOD WATCH THROUGH TONIGHT.

EXPECT CONVECTION TO FIRE BY MID/LATE AFTERNOON NEAR TRIPLE POINT
ACROSS NORTHEAST KS. STORMS WHICH AREA ABLE TO TRACK ALONG/NORTH OF
AFOREMENTIONED SURFACE BOUNDARY WILL HAVE A GREATLY INCREASED CHANCE
OF BECOMING TORNADIC...HOWEVER EVEN FURTHER SOUTH STORMS WHICH
DEVELOP ALONG DRYLINE AND PROPAGATE INTO WARM SECTOR WILL BE CAPABLE
OF BECOMING TORNADIC AS WELL GIVEN SLIGHTLY BACKED FLOW ACROSS
REGION. ADDITIONALLY...RELATIVELY LOW FREEZING LEVELS AND STRONG
DEEP LAYER SHEAR WILL SUPPORT SUBSTANTIAL THREAT FOR GIANT HAIL (>2
INCHES IN DIAMETER).

IN PROCESS OF UPDATING GRIDS TO ADD SEVERE WORDING...AS WELL AS
ADJUST POPS FOR CURRENT THINKING.

SEAMAN

&&

.PREV DISCUSSION...

232 AM...
AN ACTIVE DAY IS ANTICIPATED ACROSS THE FORECAST AREA.  CURRENTLY
TRACKING SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED ALONG AN
OUTFLOW BOUNDARY LEFTOVER FROM YESTERDAY.  THIS LINE OF STORMS
CONNECTS THE DOTS BETWEEN ACTIVITY IN SOUTHWEST NEBRASKA AND STORMS
IN SOUTHEAST MISSOURI.  GOOD INSTABILITY IN THIS AREA...BUT DEEP
LAYER SHEAR IS LACKING.  THIS HAS RESULTED IN STORMS THAT POP UP
QUICKLY...BUT WITH LITTLE ORGANIZATION THUS FAR.  WITHOUT STRONG
STEERING FLOW...NO SHORT WAVE TO PUSH THINGS ALONG...STORMS HAVE
QUICKLY TURNED INTO HEAVY RAIN PRODUCERS. EXPECT THIS ACTIVITY TO
CONTINUE INTO THE DAYLIGHT HOURS.  THE MAIN SHOW WILL BE EXPECTED
THIS AFTERNOON AS THE PROGRESSIVE SHORTWAVE TO OUR WEST ENTERS THE
PICTURE.  THIS COINCIDES WITH THE CENTER OF SURFACE LOW MOVING
ACROSS NORTHERN MISSOURI.  THE INGREDIENTS ARE FORECAST TO BE IN
PLACE:  BACKED WINDS AHEAD OF THE FRONT...GOOD SHEAR. CAPE IS >2500
J/KG.  CLOUD COVER FROM ONGOING ACTIVITY WILL INITIALLY INHIBIT
INSTABILITY...BUT THE LARGE COMPLEX OF STORMS IN CENTRAL KANSAS
NEVER MATERIALIZED OVERNIGHT...SO CLOUD COVER WILL BE LACKING IN
SOUTHWESTERN MISSOURI. SHOULD SEE THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AHEAD OF THE FRONT...SUPERCELLULAR IS THE STORM MODE
EXPECTED. WILL MENTION SVR STORMS IN THE GRIDS AND TOR/WIND/HAIL IN
HWO.  SOME FLOOD POTENTIAL...BUT MAINLY IN NORTHERN HALF OF CWA...AS
SOUTHERN HALF HAS BEEN DRY OF LATE. SHORTWAVE MOVES THROUGH QUICKLY
TONIGHT...SO CONVECTION SHOULD TOO.  SOME WRAP AROUND RAIN EXPECTED
ON FRIDAY AS THE UPPER LOW MOVES EAST.  MAIN CANADIAN BOUNDARY ALSO
ARRIVES ON FRIDAY...WHICH SHOULD PROVIDE FOR A VERY LOW DIURNAL
RANGE THAT DAY.

NO CHANGES MADE IN THE EXTENDED.

LVQ

&&

.PREV DISCUSSION...

330 PM...
EARLY AFTERNOON SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW REX
BLOCK PATTERN ENCOMPASSING MUCH OF CONUS...CHARACTERIZED BY UPPER
LOW CENTERED COVER NORTHERN UT WITH MID LEVEL RIDGE EXTENDING ACROSS
MUCH OF WESTERN CANADA. MCS WHICH DEVELOPED LAST NIGHT ACROSS
CENTRAL PLAINS HAS FINALLY SHIFTED EAST OF FORECAST AREA...AS
ASSOCIATED OUTFLOW BOUNDARY HAS PUSHED INTO SOUTHERN MO. SYNOPTIC
SURFACE FRONT REMAINS FURTHER NORTH...EXTENDING FROM CENTRAL IA BACK
ALONG NE/KS BORDER. IT APPEARS THREAT FOR CONVECTIVE REDEVELOPMENT
HAS DIMINISHED CONSIDERABLY ACROSS FORECAST AREA...AS OUTFLOW
BOUNDARY HAS PUSHED WELL SOUTH WHILE SYNOPTIC BOUNDARY REMAINS TO
THE NORTH. MOST LIKELY AREA FOR REDEVELOPMENT THIS AFTERNOON LOOKS
TO BE FOCUSED OVER SOUTHWEST NEBRASKA IN REGION OF UPSLOPE FLOW
NORTH OF FRONTAL BOUNDARY. EXPECT THIS AREA OF CONVECTION TO
GRADUALLY DEVELOP EAST AND INCREASE IN AREAL COVERAGE OVERNIGHT
ALONG NOSE OF INTENSIFYING LOW LEVEL JET. COMPLEX LIKELY WONT REACH
CWA UNTIL AFTER 3 AM AT THE EARLIEST...AND POSSIBLY NOT UNTIL
SUNRISE AS CORFIDI VECTORS SUGGEST A VERY SLOW MEAN PROPAGATION
SOUTHEAST THROUGH THE OVERNIGHT HOURS.

OVERNIGHT MCS LIKELY TO LINGER ACROSS FORECAST AREA THROUGH AT LEAST
MID MORNING BEFORE SHIFTING SOUTH AND EAST. THIS LEADS TO
CONSIDERABLE UNCERTAINTY REGARDING WHERE CONVECTIVE INITIATION TAKES
PLACE THURSDAY AFTERNOON...AS WELL AS CONVECTIVE INTENSITY AS
ATMOSPHERE ATTEMPTS TO RECOVER. GIVEN UPPER LOW SHIFTING EASTWARD
INTO CENTRAL PLAINS...STRONG FORCING ALONG DRYLINE AS IT SURGES INTO
EASTERN KANSAS...AND DECENT LARGE SCALE LIFT WITHIN AREA OF UPPER
LEVEL DIFFLUENCE AHEAD OF APPROACHING LOW...EXPECT FAIRLY WIDESPREAD
CONVECTION TO DEVELOP ACROSS EASTERN KS DURING THE LATE AFTERNOON
HOURS. IF SUFFICIENT CLEARING TAKES PLACE AHEAD OF DRYLINE...MODE OF
CONVECTION LIKELY TO BE SUPERCELLULAR GIVEN ADEQUATE DEEP LAYER
SHEAR AND INSTABILITY. LOW LEVEL HODOGRAPHS APPEARS SUPPORTIVE OF A
TORNADO THREAT WITH ANY SUPERCELLS WHICH AREA ABLE TO DEVELOP.
CONVECTION LIKELY TO LINGER THROUGH OVERNIGHT HOURS ACROSS
NORTHEASTERN HALF OF CWA.

LONGWAVE TROUGH PROGGED TO DEVELOP ACROSS EASTERN CONUS FOR UPCOMING
WEEKEND INTO FIRST HALF OF NEXT WEEK. SURFACE RIDGE ON BACK SIDE OF
THIS TROUGH PROGGED TO SPREAD ACROSS LOWER/MID MO VALLEY...RESULTING
IN BELOW NORMAL TEMPERATURES. SOUTHERN STREAM LOOKS TO BECOME ACTIVE
BY MID WEEK...WITH SHORTWAVE TROUGH PROPAGATING ACROSS SOUTHERN
PLAINS MONDAY NIGHT INTO TUESDAY. HAVE LEFT GOING CHANCE POPS IN FOR
THIS PERIOD. MOISTURE LIKELY TO REMAIN LIMITED GIVEN PRESENCE OF
SURFACE RIDGE ALONG GULF THROUGH SUNDAY NIGHT...THUS DONT EXPECT
MUCH THREAT OF SEVERE WITH THIS ACTIVITY.

SEAMAN

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH TONGIHT FOR AREAS GENERALLY ALONG AND
NORTH OF HIGHWAY 36.
MO...FLASH FLOOD WATCH THROUGH TONIGHT FOR AREAS GENERALLY ALONG AND
NORTH OF HIGHWAY 36.

WFO EAX
Hazardous weather outlook, Apr 21, 11:54 AM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT THU APR 21 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
1254 PM CDT THU APR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS...INCLUDING THE POTENTIAL
FOR TORNADOES...VERY LARGE HAIL AND FLOODING...IS EXPECTED AFTER
3 PM....AS AN UPPER LEVEL STORM SYSTEM INTERACTS WITH A VERY
UNSTABLE AIRMASS ACROSS THE OUTLOOK AREA. THE MOST LIKELY AREA
FOR TORNADOES WILL BE ALONG AND NORTH OF AN OUTFLOW
BOUNDARY...WHICH CURRENTLY EXTENDS FROM NEAR ST JOSEPH TO
CARROLLTON TO BOONVILLE. IN ADDITION...VERY LARGE HAIL AND
TORRENTIAL RAINFALL CAN BE EXPECTED WITH THESE STORMS. RECENT
RAINFALL HAS LEFT THE GROUND ACROSS THIS AREA NEARLY
SATURATED...THUS FLASH FLOODING WILL ALSO BE POSSIBLE. FURTHER
SOUTH...SHEAR PARAMETERS ARE WEAKER...WHICH WOULD INDICATE A
LOWER THREAT FOR TORNADOES ACROSS AREAS SOUTH OF THIS BOUNDARY.
HOWEVER...VERY LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH
THESE STORMS.

THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE CLUSTER BY MID
EVENING AS THEY SPREAD NORTHEASTWARD INTO NORTH CENTRAL AND
NORTHEAST MISSOURI. DAMAGING WINDS AND LARGE HAIL WILL REMAIN
POSSIBLE WITH THIS COMPLEX. THESE STORMS ARE EXPECTED TO MOVE
EAST OF THE OUTLOOK AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE ALSO EXPECTED MONDAY AND TUESDAY. THESE STORMS
ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE OUTLOOK AREA
AFTER 3 PM THIS AFTERNOON.

SEAMAN

In the hours before

Special weather statement, Apr 21, 8:34 AM CST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
934 AM CDT THU APR 21 2005

MOZ003>005-012>014-211530-
ANDREW-DAVIESS-DE KALB-GENTRY-HARRISON-WORTH-
934 AM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR EASTERN ANDREW...EASTERN WORTH...
GENTRY...HARRISON...NORTHERN DEKALB AND NORTHWESTERN DAVIESS
COUNTIES...

AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION STAR...OR 22 MILES NORTHEAST OF ST
JOSEPH...AND MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR KING CITY BY 940 AM CDT.
  5 MILES SOUTHEAST OF FORD CITY BY 955 AM CDT.
  NEAR GENTRYVILLE BY 1005 AM CDT.

ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN HARRISON
COUNTY MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR BETHANY
BETWEEN 945 AM AND 10 AM.

HAIL TO THE SIZE OF NICKELS...HEAVY RAINFALL AND FREQUENT LIGHTNING
CAN BE EXPECTED WITH THESE STORMS.

SEAMAN
Special weather statement, Apr 21, 10:03 AM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 AM CDT THU APR 21 2005

MOZ005>007-014-015-211700-
DAVIESS-GRUNDY-HARRISON-MERCER-PUTNAM-
1103 AM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR MERCER...NORTHERN DAVIESS...
NORTHWESTERN GRUNDY...SOUTHEASTERN HARRISON AND WESTERN PUTNAM
COUNTIES...

AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT MORIAH TO
MELBOURNE TO COFFEY...OR ALONG A LINE EXTENDING FROM 17 MILES
NORTHEAST OF BETHANY TO 12 MILES NORTHWEST OF TRENTON TO 10 MILES
SOUTH OF BETHANY...AND MOVING NORTHEAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR MODENA BY 1115 AM CDT.
  NEAR GILMAN CITY BY 1120 AM CDT.
  NEAR PRINCETON BY 1125 AM CDT.
  NEAR MILL GROVE BY 1130 AM CDT.
  NEAR MERCER BY 1140 AM CDT.
  NEAR RAVANNA BY 1145 AM CDT.

SMALL HAIL IS EXPECTED WITH THESE STORMS.

SEAMAN
Special weather statement, Apr 21, 12:16 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
116 PM CDT THU APR 21 2005

MOZ025-033-220000-
MACON MO-RANDOLPH MO-
116 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 176...IN EFFECT UNTIL 700 PM CDT THURSDAY
EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING
COUNTIES...

IN MISSOURI:

MACON AND RANDOLPH.

THIS SEVERE THUNDERSTORM WATCH INCLUDES THE CITIES OF MACON AND
MOBERLY.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

SEAMAN
Special weather statement, Apr 21, 12:53 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
153 PM CDT THU APR 21 2005

KSZ057-060-MOZ043-053-054-220000-
BATES MO-CASS MO-HENRY MO-LINN KS-MIAMI KS-
153 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 177...IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING. THIS
SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BATES...CASS AND HENRY.

IN KANSAS:

LINN AND MIAMI.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BUTLER...
CLINTON...HARRISONVILLE AND PAOLA.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

KOCH
Special weather statement, Apr 21, 1:07 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
207 PM CDT THU APR 21 2005

MOZ039-040-045-046-212000-
COOPER-HOWARD-PETTIS-SALINE-
207 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN PETTIS...NORTHWESTERN
COOPER...SOUTHEASTERN SALINE AND SOUTHWESTERN HOWARD COUNTIES...

AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LONGWOOD...OR 13
MILES NORTH OF SEDALIA...AND MOVING NORTHEAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR NELSON BY 240 PM CDT.
  NEAR BLACKWATER BY 245 PM CDT.
  NEAR ARROW ROCK BY 255 PM CDT.
  4 MILES NORTHWEST OF LAMINE BY 300 PM CDT.

SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH
THESE STORMS.

SEAMAN
Special weather statement, Apr 21, 1:38 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 PM CDT THU APR 21 2005

MOZ017-212015-
ADAIR-
238 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN ADAIR COUNTY...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLARD...OR 7 MILES SOUTHEAST OF
KIRKSVILLE...AND MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR GIBBS BY 245 PM CDT.
  NEAR BRASHEAR BY 250 PM CDT.
  NEAR ADAIR BY 305 PM CDT.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
RAIN CAN BE EXPECTED WITH THIS STORM.

SEAMAN

The radar

The Pleasant Hill radar (KEAX), 118 km away, was scanning. The volume nearest the first event began at 20:07 UTC.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Cooper

When
April 21, 2:06 PM CST
Where
Cooper County, 4 mi NW of Bellair
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.867, -92.900

Hail, Cooper

When
April 21, 2:17 PM CST
Where
Cooper County, 3 mi NNW of Bellair
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.867, -92.867

Hail, Cooper

When
April 21, 2:34 PM CST
Where
Cooper County, 1 mi NE of Bunceton
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.800, -92.783

Hail, Cooper

When
April 21, 2:52 PM CST
Where
Cooper County, Prairie Home
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.817, -92.600

Hail, Cooper

When
April 21, 2:52 PM CST
Where
Cooper County, 3 mi SW of Prairie Home
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.783, -92.633

Hail, Cooper

When
April 21, 4:18 PM CST
Where
Cooper County, Otterville
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
38.717, -93.000

Hail, Cooper

When
April 21, 4:50 PM CST
Where
Cooper County, 3 mi SE of Boonville
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.933, -92.700

Hail, Cooper

When
April 21, 5:00 PM CST
Where
Cooper County, Pilot Grove
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.867, -92.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447034, 5447035, 5447036, 5447037, 5447038, 5447039, 5447040, 5447041.